Thunderstorm Wind, Blount
- When
- April 26, 4:38 PM EST to 4:50 PM EST
- Where
- Blount County, Maryville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -83.967
Two trees down in Maryville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:27 PM EST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT WED APR 26 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN. FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS. EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS. OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE. DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO REGION ON SATURDAY AND LINGERING INTO SUNDAY. A 40-50KT 850 JET PULLING IN ABUNDANT MOISTURE WITH IT. WILL GO WITH HIGH CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT. WITH THE GOOD DYNAMICS AND MOISTURE MAY SEE STRONG STORMS ON SATURDAY. UPPER AND SURFACE LOW TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY. WILL CONTINUE WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH WHERE BETTER MOISTURE AND LIFT ARE PRESENT. UPPER LOW PUSHING OUT OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING. RIDGE BUILDS IN ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 72 47 78 / 50 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 69 45 74 / 30 10 0 10 OAK RIDGE, TN 47 70 44 75 / 30 10 0 10 TRI CITIES AIRPORT, TN 47 65 39 72 / 40 10 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED APR 26 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-261000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA EMERGENCY MNGR
TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
EMERGENCY MANAGEMENT DIRECTOR.
0625 PM TSTM WND DMG 6 ENE ABINGDON 36.74N 81.87W
04/25/2006 WASHINGTON VA PUBLIC
NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
RELAYED BY TV METEOROLOGIST.
0627 PM TSTM WND DMG 4 WSW WEBER CITY 36.60N 82.63W
04/25/2006 SCOTT VA EMERGENCY MNGR
ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
MANAGEMENT DIRECTOR.
0650 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA UTILITY COMPANY
FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.
0655 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA LAW ENFORCEMENT
A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA NWS STORM SURVEY
AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
SENT LATER WITH THE PATH LENGTH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA NWS STORM SURVEY
AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
A MILE AND A HALF LONG.
&&
HWPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 W GATE CITY 36.64N 82.67W
04/25/2006 E0.75 INCH SCOTT VA TRAINED SPOTTER
PENNY SIZE HAIL 5 MILES WEST OF GATE CITY. REPORTED BY
SPOTTER.
0616 PM TSTM WND DMG CASTLEWOOD 36.88N 82.29W
04/25/2006 RUSSELL VA LAW ENFORCEMENT
THREE TREES DOWN IN CASTLEWOOD. REPORTED BY DISPATCH.
0625 PM TSTM WND DMG 6 ENE ABINGDON 36.74N 81.87W
04/25/2006 WASHINGTON VA PUBLIC
NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
RELAYED BY TV METEOROLOGIST.
0625 PM TSTM WND DMG 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA EMERGENCY MNGR
TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
EMERGENCY MANAGEMENT DIRECTOR.
0625 PM TORNADO 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA NWS STORM SURVEY
AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
A MILE AND A HALF LONG.
0625 PM TORNADO 7 W WEBER CITY 36.62N 82.69W
04/25/2006 SCOTT VA NWS STORM SURVEY
AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
SENT LATER WITH THE PATH LENGTH.
0627 PM TSTM WND DMG 4 WSW WEBER CITY 36.60N 82.63W
04/25/2006 SCOTT VA EMERGENCY MNGR
ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
MANAGEMENT DIRECTOR.
0630 PM TSTM WND DMG GATE CITY 36.64N 82.58W
04/25/2006 SCOTT VA TRAINED SPOTTER
NUMEROUS TREES DOWN AT GATE CITY. REPORTED BY SPOTTER.
0630 PM HAIL GATE CITY 36.64N 82.58W
04/25/2006 E1.00 INCH SCOTT VA LAW ENFORCEMENT
QUARTER SIZE HAIL AT GATE CITY. REPORTED BY DISPATCH.
0635 PM TSTM WND DMG GLADE SPRING 36.79N 81.77W
04/25/2006 WASHINGTON VA LAW ENFORCEMENT
ONE TREE DOWN IN GLADE SPRING. REPORTED BY DISPATCH.
0645 PM TSTM WND DMG GLADE SPRING 36.79N 81.77W
04/25/2006 WASHINGTON VA LAW ENFORCEMENT
NUMEROUS TREES DOWN AT GLADE SPRING...MEADOWVIEW AND
COUNTYWIDE. REPORTED BY DISPATCH.
0650 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA UTILITY COMPANY
FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.
0655 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
04/25/2006 CITY OF BRISTOL VA LAW ENFORCEMENT
A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.
0700 PM TSTM WND DMG BYBEE 36.04N 83.18W
04/25/2006 COCKE TN TRAINED SPOTTER
NUMEROUS TREES DOWN AT BYBEE AND PARROTSVILLE. REPORTED
BY SPOTTER.
0705 PM TSTM WND DMG BLOUNTVILLE 36.53N 82.33W
04/25/2006 SULLIVAN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN BLOUNTVILLE AND COUNTYWIDE.
0715 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/25/2006 GREENE TN TRAINED SPOTTER
A FEW TREES DOWN AT GREENEVILLE. REPORTED BY SPOTTER.
0730 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/25/2006 GREENE TN LAW ENFORCEMENT
SEVERAL TREES DOWN JUST NORTH OF GREENEVILLE. REPORTED BY
DISPATCH.
0730 PM HAIL GRAY 36.41N 82.48W
04/25/2006 E0.75 INCH WASHINGTON TN LAW ENFORCEMENT
PENNY SIZE HAIL AT GRAY. REPORTED BY DISPATCH.
0730 PM TSTM WND DMG GRAY 36.41N 82.48W
04/25/2006 WASHINGTON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN AT GRAY AND FALL BRANCH. REPORTED BY
DISPATCH.
0730 PM TSTM WND DMG MOUNTAIN CITY 36.47N 81.81W
04/25/2006 JOHNSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
0730 PM TSTM WND DMG ELIZABETHTON 36.34N 82.23W
04/25/2006 CARTER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.
&&
HWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL KINGSTON 35.87N 84.51W
04/26/2006 E1.75 INCH ROANE TN EMERGENCY MNGR
MARBLE TO GOLF BALL SIZED HAIL IN KINGSTON. REPORTED BY
THE EMERGENCY MANAGEMENT DIRECTOR.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 5 ENE KINGSTON 35.90N 84.43W
04/26/2006 ROANE TN LAW ENFORCEMENT
SEVERAL TREES DOWNED ONTO A HOME ON OLD UNION ROAD. ALSO
SOME TREES FELL ONTO AND DESTROYED SOME FENCES AT THE
SAME RESIDENCE. REPORTED BY SHERIFFS DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 69 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down in Maryville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501765.